To much?

Discussion in 'Opiates & Opioids' started by Akira1983, May 16, 2006.

  1. Akira1983

    Akira1983 Newbie

    Reputation Points:
    0
    Messages:
    10
    Joined:
    Feb 12, 2006
    Today I took two and a half 5/500 Vicodin and snorted the other half around 4:30pm. I would like to know if it would be ok to take 4 5/500's around 7am the next day only approximently 16 hours later. Last time I used Vicodin was 2 months but took some 30/300 Codeines about a month ago.

    Thanks.
     
  2. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,302
    Joined:
    Oct 16, 2005
    from U.K.
    The /500 refers to acetominophen (or paracetamol as the Brits like to call it). The maximum recommended dose of acetominophen is 4000mg/24 hours.

    If SWIJ's maths is up to scratch at this unsociable hour you's intake of acetominophen would be 4000mg if they do what they have suggested.

    She is not saying this is safe. Certainly she would NOT take that much paracetamol. It is a potentially very toxic drug that can lead to liver failure and (a horrble, prolonged) death.

    You also needs to think about how their liver is generally: Do they drink alcohol regularly ? Do they take other prescription (or otherwise) meds? All of these variables can lead to paracetamol being unsafe in doses smaller than the recommended daily max amount.

    She would strongly suggest that You does a search on these forums for "cold water extraction". This is a simple method of removing the paracetamol from the pills.
     
    Last edited: May 16, 2006
  3. Alicia

    Alicia Gold Member

    Reputation Points:
    786
    Messages:
    1,588
    Joined:
    Jan 12, 2005
    from earth
    Out of curiosity some what morbid I have to admit, but how does death come from acetaminophen, is it along the lines of liver failure then going into other organ failure, hows it painful . I was told ages ago out all would-be suicides acetaminophen is bad ,as even if they get other those feelings associated with ending there life its too late because if too much is taken its irreversible or something along those lines.
     
  4. IHrtHalucingens

    IHrtHalucingens Palladium Member

    Reputation Points:
    221
    Messages:
    969
    Joined:
    Sep 24, 2005
    31 y/o
    Yea too much acetominophen can cause kidney and liver damage leading ot organ failure. There is an antidote for such an overdose but it must be given within 18 hours of the overdose and often times it takes 12 hours to see symptoms when taken orally.

    I would also suggest a cold water extration, its very easy and since SWIM prefers insufflation it makes it a hell of a lot easier on the old shnoz.
     
  5. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,302
    Joined:
    Oct 16, 2005
    from U.K.
    The antidote for paracetamol is N-acetyl-cysteine. It "mops-up" the toxic by products of paracetamol metabolism. As IHH says the sooner it is given the better (although to get accurate paracetamol levels, which the dose of NAC depends on, it has to be more than > 4 hours post ingestion).

    There is limited evidence that NAC can have some benefit up to 72 hours post ingestion.

    Liver failure wise: jaundice, deranged clotting, confusion/agitation, oedema and abdominal pain as a result of the damaged/inflamed liver causing stretch of the capsule (visceral pain, which responds very poorly to analgesia, the majority of which tends to accumulate with liver damage and is therefore contraindicated). And renal failure.

    It takes WEEKS to die. Only hope with fulminant liver failure is a transplant (and as You can imagine that doesn't happen often!).

    SWIJ has seen a 14 year old die waiting for a transplant as a result of liver failure from paracetamol. Believe her: It is NOT a good way to go.
     
  6. Akira1983

    Akira1983 Newbie

    Reputation Points:
    0
    Messages:
    10
    Joined:
    Feb 12, 2006
    I know all about the cold water extraction, but just didn't have that many pills to mess around with. I know also know about Acetaminophen. But long story short I took those 4 pill 16 hours later after he took the 3 previous day. All was fine till about 3 hours later I got a mild stomach ache.